MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4071647P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Adult Respiratory Distress Syndrome (1696); Thrombosis/Thrombus (4440)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The event was identified during a review of the cervical interbody pmcf study, the report identified that on (b)(6) 2024 a patient underwent a three level anterior cervical discectomy fusion (acdf) procedure at c3/4, c4/5 and c5/6.On (b)(6) 2024 the patient presented to the er with shortness of breath and was diagnosed with 2 pulmonary embolisms and deep vein thrombosis (dvt).He was admitted and treated and sent to a rehabilitation facility.Six weeks post op post operative the patient has reportedly recovered but still on medication.
 
Additional Manufacturer Narrative
No device malfunction was alleged and the devices remain in-situ so no complaint confirmation could be made.Review of the reported event identified 10 days postoperative the patient presented with shortness of breath and diagnosed with 2 pulmonary embolisms as well as a deep vein thrombosis that are considered unrelated to nuvasive devices but a commonly known complication of surgical procedure.The patient had to be hospitalized but has now recovered.The root cause appears to be the result of patient related factors and surgical trauma.No additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformance with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "contraindications surgical procedures other than those listed in the indications for use section of this guide.Conditions which tend to retard healing such as blood supply limitations or previous infections.Insufficient quality or quantity of bone, comminuted bone surfaces or pathologic conditions such as cystic change or severe osteopenia that would impair the ability of the cohere cervical interbody fusion device to securely fixate to the bone.Patients with conditions such as mental illness, senility or alcoholism that tend to restrict his or her ability or willingness to follow postoperative instructions during the healing process.Patients with foreign body sensitivity, suspected or documented material allergy or intolerance.Where material sensitivity is suspected, appropriate tests should be conducted and sensitivity rules out prior to implantation." "potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Degenerative changes or instability of segments adjacent to fused vertebral levels.Nerve damage due to surgical trauma or presence of the device.Sensitivity, allergies, or other reaction to the device material.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Pain, discomfort and abnormal sensations due to presence of the implant.Hematoma or thrombosis." "warnings, cautions and precautions the cohere cervical interbody fusion device should be used only by those physicians who have been trained in the appropriate, specialized procedures.Knowledge of appropriate surgical techniques, instrumentation, proper selection and placement of implants and postoperative patient care and management are essential to a successful outcome.Correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." (b)(4).

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21151595
Report Number2031966-2025-00011
Device Sequence Number9134602
Product Code ODP
UDI-Device Identifier00887517056337
UDI-Public887517056337
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4071647P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale